I started taking metoprolol after I fainted and was diganosed as having atrial fibulation. I had a near faint 6 months after starting with metoprolol. Was this the result of taking the drug or due to other conditions?
Metoprolol, like most beta blockers, can slow your heart rate. If it slows enough it could cause you to feel light headed or even faint.
The average heart rate is usually between 60 and 100 bpm. I seem to average around 50 and function fine.
When I was on Metoprolol, it was even slower. They tried lowering my dosage, but eventually switched me to another beta blocker - Bystolic. Bystolic has less of an effect on your heart rate.
Check with your doctor and let him know your symptoms.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 1 answer
Posted 14 Jan 2010 • 2 answers
Posted 29 Dec 2011 • 2 answers
Posted 26 Feb 2013 • 2 answers
Posted 18 Sep 2015 • 0 answers